Alert archive / Colorado / Flash Flood Warnings in 2006

Flash Flood Warning 11, NWS Pueblo, CO

July 14, 2006Teller County, Colorado

NWS Pueblo, CO issued this flash flood warning at Jul 14, 2006, 8:22 PM MDT for Teller County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 14, 2006, 8:22 PM MDT (02:22 UTC)
Expired
Jul 14, 2006, 11:15 PM MDT
In force
3 hr
Issued by
NWS Pueblo, CO
Area
Counties, with a storm outline in the text

County Teller County, CO

The radar

The Denver radar (KFTG), 99 km from the middle of the area, began a volume at 02:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 2.4 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2006-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 183 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2006-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
183 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
3897 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KPUB 150228
FFWPUB
COC119-150515-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
822 PM MDT FRI JUL 14 2006

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  THE HAYMAN BURN SCAR...
  IN NORTH CENTRAL TELLER COUNTY IN CENTRAL COLORADO...

* UNTIL 1115 PM MDT...

* AT 819 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A STORM OVER THE WARNED AREA.

DOPPLER RADAR ESTIMATES THAT RAINFALL TOTALS UP TO 1 INCH HAVE 
OCCURRED OVER THE WEST CREEK DRAINAGE IN THE HAYMAN BURN SCAR AREA 
OF NORTHERN TELLER COUNTY.  ADDITIONAL RAINFALL UP TO 1 INCH MAY 
FALL OVER THE WEST CREEK DRAINAGE...AS WELL AS THE TRAIL CREEK AND 
TROUT CREEK DRAINAGES...IN THE HAYMAN BURN SCAR AREA OF NORTHERN 
TELLER COUNTY...THROUGH 930 PM.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN OR CLOSE TO THE WARNED AREA GO TO HIGHER GROUND
IMMEDIATELY. PEOPLE ALONG CREEKS AND DRAINAGE AREAS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATER OR STILL WATER OF UNKNOWN DEPTH ON FOOT
OR BY VEHICLE. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE
CONTROL OF YOUR VEHICLE...AND 2 FEET OF RUSHING WATER CAN CARRY AWAY
MOST VEHICLES...INCLUDING SUVS AND PICKUPS. NEARLY HALF OF ALL FLOOD
FATALITIES ARE VEHICLE RELATED. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN
IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING.

LAT...LON 3901 10529 3901 10506 3912 10507 3912 10529

$$
1 follow-up statement
000 
WGUS75 KPUB 150453
FFSPUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1052 PM MDT FRI JUL 14 2006

COC119-150502-
TELLER CO-
1052 PM MDT FRI JUL 14 2006

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR THE HAYMAN BURN 
SCAR AREA OF NORTH CENTRAL TELLER COUNTY...

HEAVY RAIN HAS MOVED OUT OF THE AREA.  FLOODING IS NO LONGER 
ANTICIPATED.

LAT...LON 3901 10529 3901 10506 3912 10507 3912 10529

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 2:26 PM MDT, 5 hours 56 minutes earlier.

Area forecast discussion, Jul 14, 2:26 PM MDT, 5 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
226 PM MDT FRI JUL 14 2006

.SHORT TERM...
(TONIGHT AND SATURDAY)

LOW LEVEL MOISTURE A LITTLE DEEPER TODAY OVER THE EAST...WITH
DEW POINTS HOLDING IN THE 40S AND 50S ON THE PLAINS VS YESTERDAYS
20S AND 30S. AS A RESULT...A FEW TSRA HAVE DEVELOPED ALONG THE
EASTERN MOUNTAIN SLOPES AND ALONG THE RATON MESA/NM BORDER. WILL
MAKE SOME MINOR ADJUSTMENTS TO EVENING POP GRIDS TO ACCOUNT FOR
CONVECTION...EXPECTING STORMS TO DIE QUICKLY TOWARD SUNSET. STILL
LOOKS HOT ON SATURDAY...WITH MAX TEMPS OVER 100 AT ELEVATIONS BELOW
5K FEET ON THE PLAINS. MOISTURE LOOKS A LITTLE MORE SHALLOW THAN
TODAY...BUT STILL ENOUGH AROUND TO POP SOME HIGH-BASED STORMS ONCE
AGAIN OVER THE MTS.  --PETERSEN

.LONG TERM...
(SATURDAY NIGHT THROUGH FRIDAY)

VERY LITTLE CHANGE IN SENSIBLE WEATHER IN THE LONG TERM. WITH
STRONG RIDGE OVER THE AREA SATURDAY NIGHT INTO
WEDNESDAY...WEATHER SHOULD BE MUCH THE SAME OVER THAT TIME PERIOD.
MID LEVEL TEMPERATURES RANGE FROM 16C TO OVER 20C ACROSS THE AREA
WHICH TRANSLATES INTO 90S AND 100S ACROSS THE PLAINS AND 60S TO
80S IN THE HIGH VALLEYS AND MOUNTAINS. MOISTURE IS TRAPPED IN THE
SYSTEM AND RATHER SPARSE...SO ONLY ISOLATED TSRA...MAINLY HIGHER
TERRAIN AND ADJACENT TERRITORY.

A SHORTWAVE IN THE NORTHERN STREAM NOT NEARLY AS STRONG AS
DEPICTED BY 06Z RUN OF THE GFS. THEREFORE...ANY FRONTAL SURGE
DURING WEDNESDAY SHOULD BE WEAK...BUT MAY AGAIN GENERATE SOME
ISOLATED CONVECTION...WHICH COULD BE A BIT MORE CONCENTRATED
ACROSS THE EASTERN MOUNTAINS.

ON THURSDAY AND FRIDAY...RIDGE HOLDS STRONG WITH ONLY SLIGHT
DOWNTURN IN MID LEVEL TEMPERATURES EXPECTED...SO GOING FORECAST OF
SLIGHTLY LOWER MAXIMUM TEMPERATURES LOOKS GOOD. WITH TRAPPED
MOISTURE ISOLATED POPS REMAIN...MAINLY AFTERNOON AND EVENING. -TLM-

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

10/13
Hazardous weather outlook, Jul 14, 6:47 AM MDT, 13 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
647 AM MDT FRI JUL 14 2006

COZ058>089-093>099-151300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
647 AM MDT FRI JUL 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE FORECAST FOR THE HIGHER TERRAIN OF THE
MOUNTAINS OF SOUTHERN COLORADO THIS AFTERNOON AND EVENING. THE MAIN
THUNDERSTORM THREAT WILL BE WIND GUSTS UP TO 40 MPH AND CLOUD TO
GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED MAINLY HIGHER TERRAIN AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS ARE EXPECTED SATURDAY THROUGH MONDAY OVER
SOUTHERN COLORADO...THEN BECOME MORE SCATTERED IN NATURE FOR
TUESDAY THROUGH THURSDAY. THE MAIN METEOROLOGICAL THREATS FROM
THESE STORMS WILL BE HAZARDOUS CLOUD TO GROUND LIGHTNING...WIND
GUSTS UP TO 45 MPH...AND HAIL UP TO 1/2 INCH IN DIAMETER.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE NOT EXPECTED TO BE NEEDED TODAY OR TONIGHT.

Nearby

Flash Flood Warnings in Colorado, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.